U.S. doctors online nowAsk doctors free
A 43-year-old member asked:

I took celexa (citalopram) for the first time in months. what side effects can i expect?

1 doctor answer2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Celexa (citalopram): Celexa side effects can include: nausea, loose stools, constipation, dry mouth, stomach upset, sexual dysfunction, insomnia, sedation, ^ urination, sweating, ^ or v in weight, nasal congestion, sore throat or cough. This is not a complete list. But, you might not have any side effects with celexa. It is generally tolerated well.

Similar questions

A 37-year-old member asked:

For what length of time do celexa (citalopram) side effects last?

1 doctor answer1 doctor weighed in
Dr. Patrick Tapia
Psychiatry 14 years experience
Many possibilities: There are some side effects that are transient and some that last a while. The shorter acting side effects are often effects like nausea or diarrhea. The gastrointestinal system has a lot of serotonin receptors and it is impacted by the introduction of pharmacotherapy that activates those receptors. However, over time these gastrointestinal side effects subside. Some other side effects persist.
A 39-year-old member asked:

For what length of time do citalopram (celexa) side effects last?

1 doctor answer2 doctors weighed in
Dr. Ravi Chand
Psychiatry 27 years experience
Celexa (citalopram): After stopping celexa, (citalopram) the side effects can last 1 or 2 weeks approx.
A 45-year-old member asked:

Can the side effects of celexa (citalopram) go away with time?

1 doctor answer2 doctors weighed in
Dr. James Goodpaster
Dentistry 30 years experience
Usually: Generally, you will see a decrease in side effects in 2-4 weeks of taking the medication but if the side effect is very bothersome or does not improve, tell your md right away - there are many medication options (or a lower dose) and it might take more than one try to find the right one for you that helps and does not cause side-effects that are intolerable.
A 35-year-old member asked:

Could citalopram side effects start after 3 months?

1 doctor answer3 doctors weighed in
Dr. Philip Baney
Family Medicine 25 years experience
Not likely: Usaully they occur soon after starting the meds. If your having problems get ack in to see your doc and let them know.

Related questions

A 25-year-old female asked:
2 doctor answers9 doctors weighed in
A 29-year-old member asked:
1 doctor answer2 doctors weighed in
A 30-year-old member asked:
1 doctor answer2 doctors weighed in
A 35-year-old member asked:
1 doctor answer2 doctors weighed in
A 42-year-old member asked:
1 doctor answer2 doctors weighed in
Last updated Apr 6, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.